Jump to content

3 months later


Chuck K

Recommended Posts

Hey everyone 

I've been taking Alectinib for  almost 3 months now started Nov.15. Side effects are swollen legs above ankles ,wear compression socks and they help.My resting heart rate gets as low as 45 bpm started taking COQ10 and seems better. I've been doing lab work once a week and at the beginning the cpk (muscle enzymes) were slightly elevated so Dr told me to drink more water and after a couple weeks the cpk number went down to safe level 160. Two weeks ago cpk went up to 216 and Dr said drink more water. This week cpk is up to 430.He asked what I'm doing different.Told him I've been taking 2 antibiotics for tooth infection and I've been working out with weights and treadmill every  night while watching tv. Dr said stop the weights and drink more water and check labs next week .Dr said cpk number not high enough yet to make changes to meds but if it increases meds will have to change. Now that puts my stress level to the roof I need this medication. So I stopped COQ10, stopped treadmill and the weights and drinking lots of water. Forgot to mention my first 3 month scan is on Feb. 21st

Link to comment
Share on other sites

Hi Chuck,

Greetings fellow ALK brother!  My CPK levels took a while to even out as well.  I do have long term muscle aches and random joint pain.  As for the water, be cautious not to drink too much as it will decrease your sodium levels and potentially potassium levels which causes- drum roll- muscle aches!  It’s a balancing act the first year on Alectinib.  I drink two 33 Oz smart waters a day, some herbal tea, and at night a glass of lemon water with organic Apple cider vinegar.  
 

I also take a large prescription potassium supplement as well as a calcium supplement called Bone Maximizer.  Those two things recommended by my Integrative Physician helped.  
 

Most of us have at least one dose reduction, since these meds are prescribed at maximum levels sometimes they need adjustments without losing efficacy.  
 

I do light weights, lots of walking and more recently enrolled in the LiveStrong program at the YMCA.  Alectinib is brutal on fatigue so exercise is very important.  Until you get medical clearance to start again check out the Tai Chi videos on YouTube.  
 

Good luck on the scans!  I just had mine, NED 40 months on therapy.  
 

Michelle

Link to comment
Share on other sites

Hi Michelle 

It's good to here from you. My family and friends don't really know what I'm going through so I follow this group every day and it helps thank y'all for what you do. I did back off on the water ,drinking around 80 oz daily. I have labs again this Thursday hopefully the cpk number is down. As far as fatigue It's not bad yet I'v been back at work and so far I'm ok. I do hope to get back to excersizing and lifting some weights to try to keep this weight down,haven't ever weighed this much. Fingers crossed for the scans

Link to comment
Share on other sites

That's OK I'll take the extra weight,could be worse.Hope to get back to some kind of excersize routine next week.I did check out the Tai Chi video I'll try it next week

Link to comment
Share on other sites

Chuck,

It's nice to meet you. I must say, every time your doc told you to drink more water, I couldn't imagine how you would do it. I'm glad you could back off on it. Good luck with your scans!

Karen

Link to comment
Share on other sites

Hey everyone 

Scan was yesterday, results came in on my chart .wasnt brave enough to look at it so I called Dr office. Scan said findings consistent with positive results from treatment. Dr said the limphnodes not showing up anymore and cancer in shrinking. I went from my stress level to the roof to ,y'all know how I feel right now

Link to comment
Share on other sites

Michelle 

I've read and heard a lot about Alectinib just wasn't sure it would work for me. I'm so glad it's shrinking.Thank you all for what you do for this support group

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.